MAUDE Adverse Event Report: COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G18740
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported prior to an in vitro fertilization(ivf)-embryo transfer procedure using a sydney ivf microvol embryo transfer catheter set, the user found impurity in the catheter.A new catheter was used to complete the procedure.The patient did not experience any adverse effects as a result of this alleged product malfunction.
 
Additional Manufacturer Narrative
There was no patient death associated with this complaint.Ec results code desc - 1: internal specifications show that the device was manufactured within specification control limits.The defect would not effect the functionality of the device.Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted loose debris on the distal tip and embedded black foreign matter in the clear material of the transfer catheter.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Note: one cell mouse embryo tested and passed with 75% or greater blastocyst rate.Usp endotoxin (lal) tested and passed with 20 eu¿s or less per device.Testing is conducted on a lot-to-lot (batch) basis.While under magnification, evaluation of the returned complaint device observed small black specs in the tubing material.The black specs were embedded in the material.Though every catheter is inspected for debris, flaws and kinks in materials, it is possible that the impurity would not have been noticed due to its size.The spec seems to be impeded in the tubing material or part of the tubing material.Lot-to-lot mea testing was conducted on this device prior to releasing the lot for distribution.It is likely that the impurity would not have impacted embryo growth if the device was used as the complaint lot passed mea testing.Most probable cause, the material was received from the supplier with the embedded foreign material.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8727910
Report Number1820334-2019-01508
Device Sequence Number1859703
Product Code MQF
UDI-Device Identifier00827002187405
UDI-Public(01)00827002187405(17)210416(10)8695607
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberG18740
Device Catalogue NumberK-JETS-7019-SIVF
Device Lot Number8695607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age36 YR
Patient Weight51